# SDR 98FDEA00137

- Difficulty date: February 24, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N609FE
- Make and model: Doug MD-11F
- Aircraft serial: 48549
- System (JASC): 4950 · APU Bleed Air System
- Part: Bleed Air Duct
- Condition: Contaminated
- Location: Apu
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A, J

## Discrepancy

SHORTLY AFTER TAKEOFF, EXPERIENCED AN UNKNOWN ODOR THE F/O AND RFO EXPERIENCED A BURNING SENSATION IN THE EYES.  CREW WENT ON 100 PERCENT O2 AND ACCOMPLISHED ALL CHECKLIST ITEMS.  RETURNED TO EWR.  COMPLIED WITH CHECKLIST AND DUMPED APPROX 65.0 LBS FUEL.  REMOVED (3) COALESCER SOCKS FROM PACKS, FOUND THEM TO BE DIRTY WITH OIL RESIDUE.  RAN NR (3) ENGINE AND ALL PACKS PER M/M 21-53-00-7.  INSTALLED (3) NEW COALESCER SOCKS AND RAN ALL ENGINES FOR 20 MIN TO EACH RESPECTIVE PACK, NO ODOR OR FUMES WERE FOUND TO BE PRESENT IN CABIN.  FOUND LARGE AMOUNTS OF OIL ON THE BLEED DUCT AND BLEED VALVE OF THE APU.  CLEANED OIL FROM DUCT MANIFOLD AND DEFERRED APU PER MEL.
